MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL SUB-C ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL SUB-C ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), a right ventricular (rv), and a left ventricular (lv) lead due to occlusion of the superior vena cava (svc).Spectranetics lld ez lead locking devices (llds) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the lv lead, progress stalled.Next, a spectranetics 11f tightrail sub-c was used, alternating between the three leads to attempt advancement down the vasculature.While the tightrail sub-c was on the ra lead in the svc region, the patient's blood pressure dropped.Rescue efforts began immediately, including sternotomy, and an svc perforation was discovered and repaired.After the repair was complete, the lld ezs were unlocked from the leads and removed, and the leads were abandoned in the patient.At that time, the decision was made to replace the tricuspid valve (tv), since the valve was previously determined to have severe tricuspid regurgitation (tr).While working on the valve, it was difficult to control the bleeding, requiring pharmacologic help, as the patient had a coagulation disorder.Unfortunately, the patient did not survive.The surgeon believed the death to be from severe liver failure, related to the tv replacement, occurring after completion of the svc repair.This report captures the 11f tightrail sub-c in use when the perforation occurred, requiring intervention.Although a patient death resulted, the death was not related to the lead extraction procedure.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
H6): although vascular perforation is a known risk of complication with use of the tightrail sub-c device, the tightrail sub-c was in use within the svc.In the spectranetics ifu, it states the tightrail sub-c should only be used to minimally enter the vessel.Do not attempt to enter the svc structure or attempt to navigate the tightrail sub-c sheath into bends beyond the convergence of the innominate and brachiocephalic veins, as vessel wall or cardiac lead damage may occur.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL SUB-C ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19680211
Report Number3007284006-2024-00139
Device Sequence Number3166203
Product Code DRE
UDI-Device Identifier00813132022785
UDI-Public00813132022785
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number560-009
Device Catalogue Number560-009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Initial Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK SENTUS LV LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES; ST. JUDE MEDICAL 1488 RA PACING LEAD; ST. JUDE MEDICAL 1488 RV PACING LEAD
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR
Patient SexMale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite